C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC W/STIFFENING STYLET 30 CM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Codes |
Break (1069); Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/22/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reft1133 showed no other similar product complaint(s) from this lot number.The complaints for this lot number (reft1133) have been reported from the same facility in (b)(6).
Event or Problem Description
It was reported a technical complaint of a per-q-cath.On (b)(6) 2022, 2fr catheter was inserted in the right external jugular, after the passage, there was a break in the insertion close to the cannon (micro hole).
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter is confirmed; however, the exact cause is unknown.One photograph and one video of a per-q-cath catheter were returned for evaluation.An initial visual observation of the photograph showed the catheter appeared to have been trimmed just distal to the 15 cm depth marker.The t-lock was observed to be on the luer hub of the catheter; however, the stiffening stylet was fully removed and not shown in the returned photograph.An initial visual observation of the video showed the catheter being held upright while being infused with a clear liquid.A leak in the catheter could be seen at the distal end of the strain relief of the catheter in the returned video.While the exact cause of the leak in the catheter could not be determined, possible causes include stylet damage, over-pressurization, and instrument damage.A lot history review (lhr) of reft1133 showed one other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility in brazil.
Event or Problem Description
Event or Problem Description
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter is confirmed.One 2 fr per-q-cath was returned for evaluation.An initial visual observation showed use residue on the returned sample.The sample was flushed with a 12 ml syringe of water and a leak was observed emanating from the catheter tubing just distal to the strain relief of the catheter.A microscopic observation revealed two or three small splits in the catheter tubing at the location of the observed leak.Additional damage was observed on the inner wall of the catheter around the area of the observed splits, indicating the damage likely originated from within the catheter.The shape, location, and extent of the damage observed in the returned sample indicate the catheter was most likely damaged due to excessive friction from the internal stiffening stylet, which can occur if the stylet is not properly hydrated, if the stylet is inserted or withdrawn quickly and/or at a sharp angle, or due to excessive manipulation of the stylet.H3 other text : evaluation findings are in section h.11.